# SDR 04FDEA00167

- Difficulty date: January 13, 2004
- Submitted: January 15, 2004
- Operation: Air carrier
- Aircraft: N383FE
- Make and model: Doug DC-10-10F
- Aircraft serial: 46616
- Aircraft time: 75,409 hours, 30,109 cycles
- Engine: Ge CF6*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AT CRUISE THRUST, NR 3 ENGINE STARTED COMPRESSOR STALLING FL 310.  ALL PARAMETERS SHOWING MAJOR FLUCUATIONS, ALONG WITH AIRCRAFT YAW.  NR 3 THROTTLE PULLED TO IDLE AND ALL INDICATIONS STABILIZED.  AFTER A FEW MINUTES N1 STARTED FLUCUATIONS OF 10-12 PERCENT AND EGT 60 DEG CELSIUS.  ENGINE SHUTDOWN AND DIVERTED TO MEM.  THERE IS TIP CLANG ON SEVERAL STAGES OF THE HIGH PRESSURE COMPRESSOR.  REMOVED AND REPLACED NR 3 ENGINE AS PER FED EX WORK CARDS 71T0701-3, LEAK AND OPS CHECK GOOD.  A/C RETURNED TO SERVICE.
